Heavy Rain, Marion
- When
- August 15, 6:35 PM EST to 8:35 PM EST
- Where
- Marion County, 2.4 mi SSW of Kendrick
- Reported by
- Mesonet
- Coordinates
- 29.220, -82.190
A mesonet station FW6750 Ocala measured 4.19 inches of rain in the past 2 hours.
High moisture content and slow storm motion caused localized, flooding rainfall across Marion County where sea breeze storm mergers occurred in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High moisture content and slow storm motion caused localized, flooding rainfall across Marion County where sea breeze storm mergers occurred in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 12:55 PM EST, 5 hours 40 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
155 PM EDT Fri Aug 15 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, HYDROLOGY...
...HEAT ADVISORY IN EFFECT THROUGH 7PM...
...STRONG PULSE T'STORMS THIS AFTERNOON INLAND...
.NEAR TERM...
Issued at 135 PM EDT Fri Aug 15 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Light west to northwest winds 4-8 mph will nudge to 5-10 mph this
afternoon due to the influence of surface high pressure axis over
central FL and weak frontal boundary/trough along the Carolina
coast. Widely scattered showers have already developed with a
few T'storms, but bulk of convection will be in the mid afternoon
hours as increasing low level lapse rates rise to > 7.5 C/km
in the very moist and hot low level airmass over the area. This
will generate surface CAPE up to 3,500-4,500 J/kg over NE FL and
eastern portions of SE GA. This will make up for warmer than
average mid levels near -5C (average near -7C for mid August)
and support a threat for gusty downburst winds 45-55 mph in
isolated stronger pulse T'storms along merging seabreeze and
mesoscale boundaries (St Johns river breeze/Lake breezes).
There will be a localized risk of minor flooding today due to
high moisture levels (PWATS above above 2.00 inches) combined
with slow storm motion and noted upwind propagation flow in the
higher levels (above 30.0 kft) that will tend to back build the
heavy downpours to the northwest as cells generally move eastward
to southeastward.
The Heat advisory will be in place through the late afternoon as
ridging aloft over NE FL and north central FL support highs inland
in the mid/upper 90s ranging to the low 90s at the beaches. These
temperatures combines with dewpoints in the mid/upper 70s inland
and upper 70s near 80 along the coast for maximum heat indices
between 108-112, with a few isolated peak values perhaps up to
114. In these conditions, it is important to limit your outdoor
activities and stay cool indoors and remain hydrated along with
your pets.
Tonight, Showers and T'storms activity will begin to dissipate
with the loss of daytime heating with weakening convection drifting
eastward back to I-95 and the coast. Lingering mid and high level
clouds will largely clear after midnight with some cirrus remaining.
Lows will be very warm near record warm minimums (See Climate)
in the mid/upper 70s inland and upper 70s to near 80 at the coast.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 135 PM EDT Fri Aug 15 2025
Pre-frontal trough extending southwest to northeast over south GA
to the coastal waters of the Carolinas will drift southward over
the area on Saturday and Saturday night with a weak cool front
sliding southward behind it as well. Any mid level ridging over
the area will sink southward as well with a vort lobe moving
south over SC and GA toward the area. This coupled with continued
above normal moisture levels should yield scattered to numerous
showers and storms on Saturday, and will linger inland into the
evening on Saturday night. Locally heavy rainfall/localized
flooding certainly possible along with strong wind gusts in the
stronger cores. Rainfall amounts of 2-3 inches chance are near 30
percent inland areas. Highs will be mostly in the mid 90s, before
more numerous to locally widespread precip develops, and with the
dewpoints in the mid to upper 70s, heat indices may end up meeting
heat advisory criteria. Currently we have forecast values of
about 108-111. Saturday night, lows in the mid to upper 70s are
expected with lingering precip ending overnight, except some convection
possible staying over the coastal waters as the diffuse front
moves in.
Sunday, the front and trough axis looks to be oriented from west-
east over central parts of our area. The front, sea breeze boundaries,
and the daytime heating should once again lead to high rain chances
upwards of 40-70 percent, highest chances over the southern zones.
Locally heavy rainfall possible again, though strong to severe
weather threat may trend lower. Max temps will be held in check
by additional clouds and precip and keep highs toward the 90-95
range, as weak high pres ridge will be near the Carolina coast
causing mean low level flow becoming northeasterly. Sunday night,
the diffuse boundary will probably drift southward still and
precip chances will diminish over land overnight. Sunday night,
what's left of the front and trough across northeast FL will
probably continue drifting south as weak high pressure slowly
builds north of the area, Drier air will begin to filter into
southeast GA. Lows will trend down slightly lower than prior
nights more in the lower to mid 70s, but upper 70s coast.
&&
.LONG TERM...
(Monday through next Thursday)
Issued at 135 PM EDT Fri Aug 15 2025
Weak high pressure continues to build in from the north by Monday
with light to moderate northeast flow, and this will continue to
usher in some drier air, with the diffuse front slipping south of
the area. Some lower precip chances expected. This occurs as
Tropical Cyclone Erin begins to curve northwest and then north
well to our east. Weak to moderate northeast flow continues Tuesday
and Wednesday as Erin churns in the Atlantic, re-curving north
and then northeast. Low precip chances expected during this time
frame. Another cool front looks to approach the region by around
the Thursday time frame next week. Temps near or slightly above
climo will be expected most of the long term, possibly moving
towards further above normal by late in this period ahead of the
front.
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Fri Aug 15 2025
Showers are developing across the region with isolated T'storms,
one approaching SGJ through 19Z where brief gusty winds to 20 knots
and MVFR restriction possible. Atlantic seabreeze just passing CRG
and further scattered T'storms will develop. Keeping PROB30 groups
for MVFR restrictions and gusty winds to 25 knots at the inland and
duval county terminals, ending at 22Z at CRG and 23Z inland with VCTS
elsewhere along the coast through 01Z. VFR conditions still expected
along the coast tonight with light winds turning southerly near 5
knots and becoming variable inland, then calm after 06Z and turning
southwesterly along the coast with a few clouds 1.5-2.0 kft inland.
Patchy fog also possible after 06Z at both GNV and VQQ. A trough
will sink into the area Saturday with winds east northeasterly by
midday and increasing chances for showers and T'storms, especially
just after the end of the period.
&&
.MARINE...
Issued at 135 PM EDT Fri Aug 15 2025
A ridge of high pressure will lift slightly from south Florida
into central Florida through Saturday with a trough along the
southeast coast with southerly winds this afternoon turning
southwesterly overnight. The trough will sink into the waters
Saturday afternoon and winds will turn more east northeasterly and
then prevail northeasterly through Sunday as the trough becomes
stationary with increasing chances for showers and thunderstorms.
High pressure will move down the east coast Monday into next week
as the trough sinks south of the waters with northeasterly winds
continuing. Seas will begin to increase early next week as long
period swells start to arrive from Hurricane Erin and Small Craft
Advisories are expected by late Monday into Tuesday.
Rip Currents: A moderate risk in effect at all area beaches with
seas mainly around 2ft and seabreeze winds light from the south to
southeast.
&&
.HYDROLOGY...
Issued at 135 PM EDT Fri Aug 15 2025
A river flood warning is in effect for the Altamaha River at
Baxley, with the site forecast to reach the low-end of minor flood
stage late tonight into Saturday.
&&
.CLIMATE...
Record warm minimums:
AUG 15 AUG 16
JAX 79 (1918) 79 (1915)
CRG 77 (2024) 77 (2020)
GNV 77 (2011) 76 (2021)
AMG 77 (2010) 76 (2017)
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 94 73 92 / 20 60 50 50
SSI 79 91 78 89 / 20 50 40 50
JAX 78 94 76 92 / 20 60 40 60
SGJ 78 92 78 90 / 20 60 30 70
GNV 77 94 75 92 / 30 70 50 80
OCF 77 94 76 92 / 20 80 50 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Heat Advisory until 7 PM EDT this evening for GAZ136-149-151>154-
162-163-165-166-250-264-350-364.
AM...None.
&&Special Weather Statement
National Weather Service Jacksonville FL
322 PM EDT Fri Aug 15 2025
FLZ023-030-031-125-132-232-325-425-152000-
Eastern Clay FL-Baker FL-Western Clay FL-Union FL-Western Duval FL-
South Central Duval FL-Bradford FL-Coastal Duval FL-
322 PM EDT Fri Aug 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES THROUGH 400 PM EDT...
At 322 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ortega to 6 miles north of Camp Blanding.
Movement was east at 5 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Park, Middleburg, Maxville, Ortega, Oakleaf Plantation,
Bellair-Meadowbrook Terrace, Camp Blanding, Cecil Field, Nas Jax, and
Doctors Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 8199 3006 8215 3016 8222 3034 8173
3029 8164 3022 8155
TIME...MOT...LOC 1922Z 262DEG 6KT 3025 8176 3007 8203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
419 PM EDT Fri Aug 15 2025
FLZ232-152045-
Western Clay FL-
419 PM EDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CLAY COUNTY THROUGH 445
PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleburg, moving east at 5 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Middleburg, Penney Farms, and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 8194 3008 8192 3007 8177 2984 8174
TIME...MOT...LOC 2019Z 288DEG 5KT 2997 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
519 PM EDT Fri Aug 15 2025
FLZ023-322-422-152145-
Southeastern Columbia FL-Baker FL-Northern Columbia FL-
519 PM EDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BAKER AND EAST
CENTRAL COLUMBIA COUNTIES THROUGH 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Olustee, or 12 miles northeast of Lake City. A strong
thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
This storm will remain over mainly rural areas of southwestern Baker
and east central Columbia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8235 3023 8235 3019 8258 3039 8262
TIME...MOT...LOC 2119Z 072DEG 3KT 3030 8247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
725 PM EDT Fri Aug 15 2025
GAZ149-163-160000-
Atkinson GA-Clinch GA-
725 PM EDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ATKINSON AND
NORTHWESTERN CLINCH COUNTIES THROUGH 800 PM EDT...
At 725 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Du Pont, or 8 miles northwest of Homerville, moving
southeast at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Homerville and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8296 3124 8287 3121 8278 3110 8266
3091 8287
TIME...MOT...LOC 2325Z 315DEG 7KT 3110 8288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYThe Jacksonville radar (KJAX), 148 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
5 heavy rain, 1 lightning, 1 flash flood. Local standard time, as filed.
A mesonet station FW6750 Ocala measured 4.19 inches of rain in the past 2 hours.
Mesonet station FW6750 Ocala measured 2.14 inches of rain in the past hour.
A personal weather station in north Ocala measured just over 2 inches of rain in the last hour.
Eastbound lanes of Archer Rd were closed at SW 34th treet due to a downed pole due to a lightning strike. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
At 8:55 pm, county dispatch and trained storm spotters reported widespread street flooding was reported along State Road 40, N Pine Ave, S Pine Ave and W Silver Springs Blvd. Roads were deemed impassable for low clearance vehicles. A vehicle was stalled in flood water, and many roads were blocked off in downtown Ocala due to flooding.
A personal weather station near Orange Blossom Hills measured over 2 inches of rain in about an hour.
A personal weather station near Lake Weir measured over 2 inches of rain in less than an hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285113, 1285111, 1285112, 1285116, 1285110, 1285114, 1285115.